Alert archive / Michigan / Special Weather Statements in 2018
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Sep 3, 2018, 2:21 PM EDT for Branch County, Michigan. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2018, 2:21 PM EDT (18:21 UTC)
- Expired
- Sep 3, 2018, 3:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Northern Indiana
County Branch County, MI
The radar
The Northern Indiana radar (KIWX), 85 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1344 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
533
WWUS83 KIWX 031821
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
221 PM EDT MON SEP 3 2018
MIZ080-031915-
Branch-
221 PM EDT MON SEP 3 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BRANCH COUNTY...
At 220 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles west of Union City to near
Bronson to near Sturgis. Movement was east at 25 mph.
Wind gusts of 30 to 40 mph and pea size hail are possible with these
storms. Thunderstorm outflow winds may precede the rainfall.
Locations impacted include...
Coldwater, Bronson, Quincy, Union City, Girard, Kinderhook, Batavia,
Gilead, Sherwood, East Gilead, South Butler, Marble Lake, Matteson
Lake, Lake Of The Woods, Hodunk and Coldwater Lake.
This includes Interstate 69 in Michigan between mile markers 1 and
21.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Seek shelter until this storm passes.
&&
LAT...LON 4200 8484 4176 8490 4176 8520 4187 8526
4207 8529 4207 8487
TIME...MOT...LOC 1820Z 250DEG 21KT 4206 8528 4189 8523 4179 8532
$$
MARSILIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Sep 3, 2:15 PM EDT, 6 minutes earlier.
Area forecast discussion, Sep 3, 2:15 PM EDT, 6 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 215 PM EDT Mon Sep 3 2018 .SYNOPSIS... Issued at 210 PM EDT Mon Sep 3 2018 Scattered showers and thunderstorms will continue through the early evening hours, especially north of US 24. Mainly dry and hot otherwise with lows in the low to mid 70s tonight and highs in the upper 80s to near 90 degrees on Tuesday. There is a slight chance for isolated thunderstorms Tuesday afternoon. A frontal boundary will eventually bring cooler temperatures and periodic chances for showers and thunderstorms mid to late week. && .SHORT TERM...(Late This Afternoon through Tuesday) Issued at 210 PM EDT Mon Sep 3 2018 Low-mid level theta-e plume embedded in southwest flow, located on the northwest fringe of a persistent longwave ridge anchored over the Mid-Atlantic, will continue to provide chances for scattered showers/storms into the late afternoon and evening. Best chances will be near a very diffuse outflow boundary across nw/nc IN and Lower Michigan. Negligible shear, deep/warm cloud layer and high moisture content will keep heavy rain/localized flooding as the main threat where convection becomes more organized. The aforementioned Mid-Atlantic centered ridge (594 dam at 500 mb) will actually become better established across the southern Great Lakes tonight into Tuesday, focusing the weak boundary and main moisture channel farther north. The result will be mainly dry conditions, though growing instability and only weak capping may be enough to pop off isolated pulse storms Tuesday afternoon. Heat and humidity will remain the story otherwise into Tuesday as highs once again reach the upper 80s to near 90 degrees. && .LONG TERM...(Tuesday Night through Monday) Issued at 210 PM EDT Mon Sep 3 2018 Ridging finally begins to break down mid-late week into next weekend. More progressive westerlies in this suppressed regime will force a frontal boundary through later Wed/Thur, with cooler air to settle in late in the week. Shower/storm chances return with the front later Wed-Thur, with the second half of the week potentially trending a little drier on the southern fringe of a Northern Lakes anticyclone. Frontal zone then may become active again and lift back north sometime over the weekend as tropical remnants get absorbed into westerlies. Timing/details uncertain at this forecast range, though will have to watch as heavy rainfall could become a concern. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 109 PM EDT Mon Sep 3 2018 Weak sfc trough aided by overnight outflow boundary will continue to mix out early this afternoon. East-southeast to the north of this boundary across far northern Indiana/southern Lower Michigan appear to shifting more south-southwesterly with erosion of this boundary. Combination of lingering effects of this boundary, ridge riding weak short wave across Wisconsin, and diurnal instability will be sufficient for scattered showers and thunderstorms this afternoon, particularly across KSBN in closer proximity to above forcing/focusing mechanisms. Will likely include TSRA mention through mid-late afternoon at KSBN, although with confidence lower at KFWA will hold off on TS inclusion at this time and monitor trends over next hour or two. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Marsili Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 3, 4:15 AM EDT, 10 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 415 AM EDT Mon Sep 3 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-040900- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 415 AM EDT Mon Sep 3 2018 /315 AM CDT Mon Sep 3 2018/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Scattered showers and thunderstorms are possible through the day. Severe weather is not expected, but locally heavy rainfall is possible. Peak heat index values will reach into the 95 to 100 degree range this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated showers and Thunderstorms are possible east of I-69 on Tuesday. Thunderstorms are then possible Wednesday afternoon into the weekend. Severe weather is not expected, but locally heavy rainfall is possible especially late in the week. Peak heat index values will reach into the 95 to 100 degree range Tuesday and Wednesday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-040900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 415 AM EDT Mon Sep 3 2018 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. Scattered showers and thunderstorms are possible through the day. Severe weather is not expected, but locally heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are possible Wednesday afternoon into the weekend. Severe weather is not expected, but locally heavy rainfall is possible especially late in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 3, 1:20 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Northern Indiana
1220 PM CDT MON SEP 3 2018
INZ012-013-031800-
Pulaski-Starke-
1220 PM CDT MON SEP 3 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PULASKI AND
SOUTHEASTERN STARKE COUNTIES...
At 1219 PM CDT, a strong thunderstorm was located 2 miles north of
Winamac, moving northeast at 20 mph.
Winds gusts to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
Beardstown, Winona, Ora and Bass Lake.
Seek shelter until this storm passes.
&&
LAT...LON 4130 8658 4123 8647 4118 8647 4109 8659
4114 8668
TIME...MOT...LOC 1719Z 211DEG 12KT 4115 8661
MARSILISpecial weather statement, Sep 3, 1:22 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Northern Indiana
122 PM EDT MON SEP 3 2018
MIZ079-031800-
St. Joseph-
122 PM EDT MON SEP 3 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. JOSEPH
COUNTY...
At 122 PM EDT, a strong thunderstorm was located near White Pigeon,
or 10 miles south of Three Rivers, moving east at 15 mph.
Wind gusts to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
Constantine, White Pigeon, Mottville and Klinger Lake.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Seek shelter until this storm passes.
&&
LAT...LON 4178 8547 4176 8568 4176 8576 4178 8577
4180 8576 4182 8576 4192 8556
TIME...MOT...LOC 1722Z 255DEG 12KT 4180 8570
MARSILISpecial weather statement, Sep 3, 1:40 PM EDT, 41 minutes before
Special Weather Statement National Weather Service Northern Indiana 140 PM EDT MON SEP 3 2018 MIZ079-080-031830- Branch-St. Joseph- 140 PM EDT MON SEP 3 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. JOSEPH AND SOUTHWESTERN BRANCH COUNTIES... At 140 PM EDT, a strong thunderstorm was located near White Pigeon, or 7 miles west of Sturgis, moving east at 25 mph. Wind gusts to 40 mph and pea size hail are possible with this storm. Locations impacted include... Sturgis, Constantine, White Pigeon, Centreville, Colon, Nottawa, Fawn River, Burr Oak, Wasepi, Findley, Klinger Lake and Fairfax. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Seek shelter until this storm passes. && LAT...LON 4176 8563 4187 8567 4206 8527 4176 8518 TIME...MOT...LOC 1740Z 249DEG 22KT 4184 8556 MARSILI
Special weather statement, Sep 3, 1:55 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Northern Indiana
155 PM EDT MON SEP 3 2018
INZ005-006-008-016-031830-
Lagrange-Noble-Kosciusko-Elkhart-
155 PM EDT MON SEP 3 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ELKHART...
NORTHWESTERN NOBLE...NORTHEASTERN KOSCIUSKO AND SOUTHWESTERN LAGRANGE
COUNTIES...
At 154 PM EDT, a strong thunderstorm was located near Ligonier,
moving northeast at 30 mph.
Wind gusts of 30 to 40 mph are possible with this storm.
Locations impacted include...
Ligonier, Topeka, Millersburg, Cromwell, Honeyville, Lake Wawasee
and Oakwood Park.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Seek shelter until this storm passes.
&&
LAT...LON 4159 8544 4140 8562 4137 8566 4139 8577
4144 8575 4162 8563
TIME...MOT...LOC 1754Z 220DEG 24KT 4146 8565
MARSILISpecial weather statement, Sep 3, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
221 PM EDT MON SEP 3 2018
MIZ080-031915-
Branch-
221 PM EDT MON SEP 3 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BRANCH COUNTY...
At 220 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles west of Union City to near
Bronson to near Sturgis. Movement was east at 25 mph.
Wind gusts of 30 to 40 mph and pea size hail are possible with these
storms. Thunderstorm outflow winds may precede the rainfall.
Locations impacted include...
Coldwater, Bronson, Quincy, Union City, Girard, Kinderhook, Batavia,
Gilead, Sherwood, East Gilead, South Butler, Marble Lake, Matteson
Lake, Lake Of The Woods, Hodunk and Coldwater Lake.
This includes Interstate 69 in Michigan between mile markers 1 and
21.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Seek shelter until this storm passes.
&&
LAT...LON 4200 8484 4176 8490 4176 8520 4187 8526
4207 8529 4207 8487
TIME...MOT...LOC 1820Z 250DEG 21KT 4206 8528 4189 8523 4179 8532
MARSILIThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 1:20 PM EDT | Special Weather Statement | IWX | Starke | 40 min |
| Sep 3, 1:55 PM EDT | Special Weather Statement | IWX | Noble | 35 min |
| Sep 3, 2:53 PM EDT | Special Weather Statement | IWX | Saint Joseph | 52 min |
| Sep 3, 3:15 PM EDT | Special Weather Statement | IWX | Elkhart | 30 min |
| Sep 3, 4:38 PM EDT | Special Weather Statement | IWX | Pulaski | 37 min |
| Sep 3, 5:05 PM EDT | Severe Thunderstorm Warning | IWX | Marshall, Pulaski, Starke | 40 min |
| Sep 3, 5:41 PM EDT | Special Weather Statement | IWX | Marshall | 34 min |
| Sep 3, 6:13 PM EDT | Special Weather Statement | IWX | Elkhart | 47 min |
| Sep 3, 5:45 PM EDT | Special Weather Statement | IWX | Williams | 45 min |
| Sep 3, 1:22 PM EDT | Special Weather Statement | IWX | Saint Joseph | 38 min |
| Sep 3, 1:40 PM EDT | Special Weather Statement | IWX | Saint Joseph | 50 min |
| Sep 3, 2:59 PM EDT | Special Weather Statement | IWX | Hillsdale | 76 min |
| Sep 3, 3:26 PM EDT | Special Weather Statement | IWX | Cass | 64 min |
| Sep 3, 3:34 PM EDT | Severe Thunderstorm Warning | IWX | Cass | 41 min |
| Sep 3, 3:37 PM EDT | Special Weather Statement | IWX | Van Buren | 38 min |
| Sep 3, 3:44 PM EDT | Special Weather Statement | IWX | Cass | 46 min |
| Sep 3, 3:46 PM EDT | Special Weather Statement | IWX | Berrien | 29 min |
| Sep 3, 3:54 PM EDT | Special Weather Statement | IWX | Berrien | 51 min |
| Sep 3, 4:10 PM EDT | Special Weather Statement | IWX | Berrien, Cass, Saint Joseph | 80 min |
Nearby
Special Weather Statements in Michigan, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.